Let the random variable denote the number of increasing subsequences of length in a random permutation from , the symmetric group of permutations of . In a recent paper [Random Structures Algorithms 29 (2006) 277–295] we showed that the weak law of large numbers holds for if ; that is, The method of proof employed there used the second moment method and demonstrated that this method cannot work if the condition does not hold. It follows from results concerning the longest increasing subsequence of a random permutation that the law of large numbers cannot hold for if , with . Presumably there is a critical exponent such that the law of large numbers holds if , with , and does not hold if , for some . Several phase transitions concerning increasing subsequences occur at , and these would suggest that . However, in this paper, we show that the law of large numbers fails for if . Thus, the critical exponent, if it exists, must satisfy .

生成讲解博客的中文版本

生成AI智能校验的中文版本